MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was a lens loading issue with a new technician.The zcb00 5.5 diopter lens was inserted and a severed haptic was observed.The lens was removed from the patient's right (od) eye requiring incision enlargement, and replaced with a back up lens.There was no reported injury to the patient.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Device returned to manufacturer on: apr 08 2019.Device returned to manufacturer: yes.Device evaluation: a visual inspection of the returned device shows one haptic completely detached and stuck to the optic body.Traces of ovd (ophthalmic viscosurgical device) are present with signs of manipulation by forceps.The lens was cleaned with purified water and dried with compressed air to ease inspection.Further inspection under magnification did not reveal any further damage.The complaint event is confirmed, however as per the customer's report, they experienced loading issues that were due to new technician's errors.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8512003
Report Number3011852734-2019-00090
Device Sequence Number16792887
Product Code HQL
UDI-Device Identifier05050474534629
UDI-Public(01)05050474534629(17)211017
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer04/22/2019
10/25/2020
Initial Report FDA Received Date04/13/2019
Supplement Report FDA Received Date05/20/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005